Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 119, NWS Cheyenne, WY

September 15, 2006Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 15, 2006, 6:08 PM MDT for Cheyenne County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 6:08 PM MDT (00:08 UTC)
Expired
Sep 15, 2006, 6:45 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2909 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:18 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 15, 2:18 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT FRI SEP 15 2006

.SHORT TERM...TNGT THRU SUN...INITIAL BAND OF SHOWERS HAS SHIFTED NE
OF AREA WITH SOME SUNSHINE WARMING THINGS UP OVER SE WY AND THE
PNHNDL ATTM.  MEANWHILE NEXT BAND OF SHWRS/TSTMS ASSOCD WITH FAR WRN
CO UPR FTR IS MOVG INTO WRN PARTS OF THE REGION.  WITH GOOD
DOWNSLOPE FLOW IN PLACE EAST OF THE MTNS...DONT EXPECT A LOT OF THE
SHWRS TO MAKE IT OVER INTO FAR SE WY...WITH HIGHEST POPS LARAMIE
RANGE WWD.  AFT MIDN WILL PROBABLY SEE EVEN FEWER SHWRS OVER SE WY
AND PNHNDL...WITH THE MAIN FNTL BAND MOVG INTO WRN SXNS.  CDFNT TO
RACE THRU SAT MRNG...WITH BRF PCPN SHOT IN THE MTNS...THEN WINDY AND
COOLER.  NRN PART OF AREA WILL BE CAUGHT UP IN UPPER LOW CIRCULATION
AND SO HIGHER POPS LOOK GOOD THERE ON SAT.  WINDS TO INCREASE BY
MIDDAY OVER MUCH OF AREA...WILL LIKELY NEED AN ADVY IN THE AFTN IN
THE PNHNDL...WILL DEFER TO MID SHIFT TO POST HILITE.  SOME PCPN
LINGERS INTO SAT NIGHT MTNS AND N...DITTO ON SUN AS PERHAPS A BETTER
SURGE OF PCPN MOVES INTO THE FAR N.  SHLD BE ENOUGH WIND TO KEEP
TEMPS FROM REALLY BOTTOMING OUT SAT NIGHT.  STILL COOL AND WINDY ON
SUN IN MOST AREAS.

.LONG TERM...SUNDAY NIGHT THROUGH FRI. CYCLONIC FLOW ALOFT WILL
PERSIST SUN NIGHT AS A DEEP AND ELONGATED CUTOFF LOW PULLS AWAY FROM
US AND MOVES OVER THE UPPER MIDWEST. NORTHWESTERLY UPPER FLOW WILL
LOSE ITS CYCLONIC CURVATURE MON AS A RIDGE APPROACHES FROM THE WEST.
THE FLATTENING RIDGE WILL MOVE OVER THE FORECAST AREA TUE THEN
ANOTHER CUTOFF LOW...ALBEIT WEAKER THAN THE PREVIOUSLY MENTIONED
CUTOFF...WILL TREK OVER MT TUE NIGHT. THE SECOND CUTOFF WILL MOVE
SOUTHEAST AND WEAKEN INTO AN OPEN WAVE OVER SD WED. THE TROUGH AXIS
WILL BE ORIENTED NEARLY EAST TO WEST AND WILL BE LOCATED OVER
NORTHERN WY OR SOUTHERN MT. THE UPPER TROUGH WILL SHEAR OUT WED
NIGHT WITH THE EASTERN PORTION BEING ABSORBED INTO THE FLOW AROUND
THE HUGE VORTEX OVER EASTERN CANADA WHILE THE WESTERN PORTION OF THE
TROUGH WILL EXTEND FROM THE NORTHERN GREAT PLAINS SOUTHWESTWARD TO
CA. SHORTWAVE ENERGY DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL
PINCH OFF A CUTOFF LOW OVER SOUTHERN CA THU WHILE THE PARENT TROUGH
MOVES OVER WY. CYCLONIC FLOW ALOFT WILL CONTINUE AND STRENGTHEN FRI
AS AN UPPER TROUGH IS CARVED OUT OVER THE CENTER OF THE COUNTRY. AT
THE SURFACE...WILL CARRY A CHANCE OF LINGERING SHOWERS SUN NIGHT
THEN GO DRY FOR MON WITH BELOW NORMAL TEMPS BEGINNING TO REBOUND
SOMEWHAT. LEESIDE TROUGHING TUE WILL PRODUCE A DRY AND WARMER DAY
TUE WITH AREAS OF BRISK WINDS. A COLD FRONT WILL SWEEP THROUGH THE
AREA TUE NIGHT INTO WED AND WILL USHER IN COOLER AIR WED WITH WINDY
AREAS AND A CHANCE OF SHOWERS. VIGOROUS DOWNSLOPE FLOW WED WILL
PRECLUDE MOST PRECIPITATION EAST OF THE MOUNTAINS. THU WILL BE
MAINLY DRY AND RATHER COOL AS THE BEST MOISTURE PULLS OUT OF THE
FORECAST AREA EARLY IN THE DAY. FRI LOOKS TO BE DRY AND A COUPLE
DEGREES WARMER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 15, 9:45 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT FRI SEP 15 2006

WYZ061>065-160400-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
945 AM MDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON OVER SOUTH CENTRAL
SECTIONS AND LINGER INTO THE EARLY EVENING HOURS. ANY STORM COULD
PRODUCE WIND GUSTS TO 50 MPH.  A FEW STORMS IN CARBON COUNTY COULD
PERHAPS PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE THROUGH SATURDAY MORNING. IT WILL BECOME VERY
WINDY WITH GUSTS UP TO 50 MPH BY MIDDAY.  IT WILL CONTINUE TO BE
WINDY ON SUNDAY ALSO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-066>070-160400-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
945 AM MDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO
THIS EVENING.  ANY STORM COULD PRODUCE WIND GUSTS TO 40 MPH.  A FEW
STORMS IN THE NEBRASKA PANHANDLE COULD BECOME STRONG ENOUGH TO
PRODUCE GUSTY WINDS TO 50 MPH AND PERHAPS SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PASS THROUGH LATE SATURDAY MORNING OR EARLY
SATURDAY AFTERNOON. IT WILL BECOME VERY WINDY AFTER THE FRONTAL
PASSAGE. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE BOTH SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:07 AM MDTHigh Wind WarningCYSCrook, Weston15 hr
Sep 15, 8:38 PM MDTFlash Flood WarningCYSCheyenne2 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.